MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145057
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Unspecified Infection (1930); Swelling (2091); No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 2 months after the catheter was inserted to the patient, they found that the silver ion sleeve region and shaft became granular in appearance.It was mentioned that the flow was okay but the region looked odd.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led a photographic evaluation of one device.The visual inspection of the returned photo noted: the photo depicts the catheter inserted into a patient.The nodules on the silver sleeve are a normal part of the function of the device when the silver has been dissolved.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 2 months after the catheter was inserted to the patient, they found that the silver ion sleeve region and shaft became granular in appearance.It was mentioned that the flow was okay but the region looked odd.Povidone-iodine (liquid) was used as a cleaning agent and sterile gauze/sterile surgeon pad was used as the dressing.They had to re-clean and re-dress the infected zone with fresh gauze and surgeon pad after removing the pus from the swelled area.The patient had signs of infection on the area where the catheter is in placed (exit site).
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 2 months after the catheter was inserted to the patient, they found that the silver ion sleeve region and shaft became granular in appearance.It was mentioned that the flow was okay but the region looked odd.Povidone-iodine (liquid) was used as a cleaning agent and sterile gauge/sterile surgeon pad was used as the dressing.They had to re-clean and re-dress the infected zone with fresh gauge and surgeon pad after removing the pus from the swelled area.The patient had signs of infection.
 
Event or Problem Description
According to the reporter, 2 months after the catheter was inserted to the patient, they found that the silver ion sleeve region and shaft became granular in appearance.It was mentioned that the flow was okay but the region looked odd.Povidone-iodine (liquid) was used as a cleaning agent and sterile gauze/sterile surgeon pad was used as the dressing.They had to re-clean and re-dress the infected zone with fresh gauze and surgeon pad after removing the pus from the swelled area.The patient had signs of infection.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, 2 months after the catheter was inserted to the patient, they found that the silver ion sleeve region and shaft became granular in appearance (it just bubbled, the coating did not peel off).It was mentioned that the flow was okay but the region looked odd.Povidone-iodine (liquid) was used as a cleaning agent and sterile gauze/sterile surgeon pad was used as the dressing.They had to re-clean and re-dress the infected zone with fresh gauze and surgeon pad after removing the pus from the swelled area.The patient had signs of infection on the area where the catheter is in placed (exit site).The infection was controlled by oral antibiotic and later on, they had to remove the catheter and replaced by a different brand of catheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key9182309
Report Number3009211636-2019-00225
Device Sequence Number2763590
Product Code MSD
UDI-Device Identifier10884521013315
UDI-Public10884521013315
Combination Product (Y/N)N
Initial Reporter CountryBG
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145057
Device Catalogue Number8888145057
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer10/16/2019
03/05/2020
03/13/2020
05/15/2020
09/29/2020
10/02/2020
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date10/30/2019
03/09/2020
03/22/2020
05/18/2020
10/01/2020
10/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR
Patient Weight76